Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2011, 7:35 PM MDT for Larimer County, Weld County, Colorado. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 7:35 PM MDT (01:35 UTC)
- Expired
- Jun 16, 2011, 8:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:40 PM MDT | HAIL 1 | E Masonville, CO | |
| Jun 16, 7:51 PM MDT | HAIL 0.75 | 3 S Fort Collins, CO | |
| Jun 16, 7:53 PM MDT | HAIL 1.25 | S Fort Collins, CO | ONE INCH TO 1 1/4 INCH HAIL. NO WIND. NO RAIN. |
| Jun 16, 7:56 PM MDT | HAIL 0.88 | W Wellington, CO | PENNY TO NICKEL SIZE HAIL. |
| Jun 16, 8:00 PM MDT | HAIL 1 | Sw Fort Collins, CO | MOST HAIL PENNY SIZE. |
| Jun 16, 8:10 PM MDT | HAIL 1 | Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4315 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WUUS55 KBOU 170135 SVRBOU COC069-123-170215- /O.NEW.KBOU.SV.W.0045.110617T0135Z-110617T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 735 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 815 PM MDT * AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF NATURAL FORT TO 4 MILES SOUTH OF MASONVILLE...OR ALONG A LINE EXTENDING FROM 27 MILES NORTH OF FORT COLLINS TO 12 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATURAL FORT...WINDSOR...WELLINGTON...TIMNATH...TEDS PLACE...SEVERANCE... ROCKPORT...PIERCE...NUNN...MASONVILLE...LOVELAND...DRAKE...CARR... BELLVUE AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10443 4033 10494 4037 10536 4099 10514 TIME...MOT...LOC 0134Z 304DEG 14KT 4092 10490 4041 10521 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
498 WWUS55 KBOU 170156 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 756 PM MDT THU JUN 16 2011 COC069-123-170215- /O.CON.KBOU.SV.W.0045.000000T0000Z-110617T0215Z/ LARIMER CO-WELD CO- 756 PM MDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR NORTHWESTERN WELD AND EASTERN LARIMER COUNTIES... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF CARR TO 3 MILES NORTHWEST OF CAMPION...OR ALONG A LINE EXTENDING FROM 26 MILES NORTH OF FORT COLLINS TO 13 MILES SOUTH OF FORT COLLINS...MOVING EAST AT 20 MPH. TRAINED SPOTTERS REPORTED AROUND ONE INCH DIAMETER HAIL JUST EAST OF MASONVILLE AND ALSO IN THE SOUTHERN SECTIONS OF FORT COLLINS WITH THIS STORM. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATURAL FORT...WINDSOR...WELLINGTON...TIMNATH...TEDS PLACE... SEVERANCE...ROCKPORT...PIERCE...NUNN...MASONVILLE...LOVELAND... DRAKE...CARR...BELLVUE...WESTERN GREELEY AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10443 4033 10494 4037 10536 4099 10514 TIME...MOT...LOC 0152Z 304DEG 14KT 4091 10491 4037 10513 WIND...HAIL 60MPH 1.00IN $$
588 WWUS55 KBOU 170210 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 810 PM MDT THU JUN 16 2011 COC069-123-170220- /O.EXP.KBOU.SV.W.0045.000000T0000Z-110617T0215Z/ LARIMER CO-WELD CO- 810 PM MDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELD AND EASTERN LARIMER COUNTIES WILL EXPIRE AT 815 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. SMALL HAIL AND GUSTY WINDS TO 40 MPH CAN STILL BE EXPECTED WITH THIS WEAKENING STORM. LAT...LON 4099 10443 4033 10494 4037 10536 4099 10514 TIME...MOT...LOC 0210Z 304DEG 14KT 4087 10483 4033 10505 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:38 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 3:38 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 338 PM MDT THU JUN 16 2011 ...CORRECTED TO RED FLAG WARNING HEADLING BELOW... .SHORT TERM...SHORTWAVE WITH QUITE A BIT OF LIGHTNING CURRENTLY MOVING INTO NORTHWEST COLORADO...WITH TAIL END ACROS CENTRAL UTAH. DECENT LIFT AHEAD OF TROUGH...MAINLY OVER SOUTHEAST WYOMING. LAPS SURFACE ANALYSIS SHOWING CAPES ROUGHLY 1000-2000 J/KG NEAR NORTHERN BORDER WHERE DEWPOINTS HOLDING IN THE 50S. LESS CAPE FURTHER SOUTH WITH DEWPOINTS IN THE 30S AND 40S. SEVERE TSTM WATCH IN EFFECT UNTIL 03Z FOR ZONES NEAR PORTIONS OF NORTHEAST COLORADO NORTH AND EAST OF DENVER AREA. FURTHER SOUTH ACROSS SOUTHERN FOOTHILLS AND ALONG PALMER DIVIDE INTO LINCOLN COUNTY... GUSTY SOUTHERLY WINDS OF 25 TO 30 KTS EXIST ALONG WITH DEWPOINTS IN THE LOW TEENS. RED FLAG WARNING STILL IN EFFECT THERE THROUGH 03Z. CONDITIONS MARGINAL IN PARK AND SUMMIT COUNTIES...BUT THERE IS SOME HIGH BASED CONVECTION WHICH COULD HELP THINGS A BIT THERE. MODELS SHOW SHORTWAVE MOVING ACROSS NORTHERN COLORADO THROUGH THE EVENING...SO WILL KEEP THE HIGHER POPS THERE WITH LESS FURTHER SOUTH. CROSS SECTIONS SHOW MOISTURE DECREASING AFTER MIDNIGHT AS SUBSIDENCE MOVES IN BEHIND WAVE. COULD SEE SOME LIGHT RAIN SHOWERS LINGERING AFTER MIDNIGHT. LAPSE RATES DECREASE OVERNIGHT...SO WILL NOT MENTION THUNDER. ALSO...DESPITE COOLING...WILL KEEP PRECIP AS LIQUID OVER MOUNTAINS. BOUNDARY LAYER WIND AND MOISTURE PROGS SUGGEST POTENTIAL FOR LOW CLOUDS AND FOG ACROSS PLAINS BETWEEN 09Z AND 15Z. WILL INCLUDE PATCHY FOG IN THE ZONES. GUIDANCE SUGGESTS LOW CLOUDS AND POTENTIAL FOG AS FAR WEST AS THE FOOTHILLS. WILL ONLY INCLUDE URBAN CORRIDOR FOR NOW. ON FRIDAY...SOUTHWEST FLOW ALOFT CONTINUES AS ANOTHER SHORTWAVE ALONG WITH A BATCH MOVES ACROSS COLORADO DURING THE AFTERNOON. MOST OF THE ASCENT STAYS WEST OF CFWA...THOUGH SOME SPILLS ACROSS MOUNTAINS. WITH LAPSE RATES INCREASING TO AROUND 8 C/KM DURING THE AFTERNOON... WILL KEEP THE SLIGHT CHANCE FOR STORMS GOING ACROSS MOST OF AREA. THINGS DO LOOK A BIT STABLE OVER FAR NORTHEAST CORNER...NO POPS THERE. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS IN THE 70S ACROSS PLAINS...WITH NAM GUIDANCE SHOWING MID 70S AT DENVER. GFS GUIDANCE A BIT WARMER AT DENVER WITH A HIGH OF 80 DEGREES. CURRENT TEMPERATURE GRIDS ARE CLOSER TO THE GFS GUIDANCE...AND LOOKS MORE RESONABLE. .LONG TERM...THE SOUTHWESTERLY FLOW ALOFT WILL REMAIN IN PLACE THROUGH THE WEEKEND. AS MID LEVEL SUBSIDENCE CONTINUES TO LIFT NORTH FRIDAY AFTERNOON...ISOLATED TO SCATTERED TSTMS MAY DEVELOP. NAM12 SOUNDINGS INDICATE THE BEST INSTABILITY WILL BE EAST AND SOUTHEAST OF DENVER ALONG THE PALMER DIVIDE. FCST CAPES AROUND 1900 J/KG OVER THAT AREA...WITH LESSER CAPES OF AROUND 800 J/KG ALONG THE NRN BORDER. SHEAR SUFFICIENT ENOUGH TO PRODUCE A FEW SEVERE CELLS IF THE STORMS DEVELOP. WILL CONTINUE WITH 30 PERCENT COVERAGE EAST AND SOUTH OF DENVER WITH LESSER POPS ELSEWHERE. TEMPERATURES NEAR NORMAL ON SATURDAY...WITH A WEAK SHORT WAVE RIDGE OVER THE AREA. ENOUGH MOISTURE EMBEDDED THE THE FLOW WILL ALLOW FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND. MID LEVEL QG ASCENT WILL BEGIN TO SPREAD ACROSS WRN CO SUNDAY NIGHT AS AN UPPER LEVEL TROF OVER ERN NV/UT MOVES TO THE EAST-NORTHWEST. WL GO WITH CHC POPS IN THE MTNS SUNDAY NIGHT AND MONDAY...WITH SLGT CHC POPS ELSEWHERE. TEMPERATURES WARM UP SLIGHTLY ON SUNDAY AHEAD OF THE NEXT SYSTEM. THE MAIN FORCING WITH THE SYSTEM WILL BE IN THE UPPER LEVELS WITH QG ASCENT AOA 700 MB. SFC LOW NOT VERY WELL ORGANIZED AT THIS POINT AND TOO FAR NORTH TO ALLOW FOR GOOD UPSLOPE FLOW TO DEVELOP MONDAY. THE UPPER TROF IS PROGGED TO MOVE EAST MONDAY NIGHT WITH A NORTHWESTERLY FLOW DEVELOPING AT THAT TIME. WILL NOT ALTER TEMPERATURE GRIDS TOO MUCH WITH MONDAY THE COOLEST DAY OF THE WEEK. WL GO WITH A PERSISTENT SLIGHT CHC OF AFTN/EVNG TSTMS FOR THE REST OF THE PERIOD. SHOULD SEE TEMPERATURES RETURN TO ABOVE NORMAL BY THURSDAY OF NEXT WEEK. STILL SOME DISCREPANCIES REGARDING THE TIMING AND STRENGTH OF THE NEXT TROF. && AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MOST OF TONIGHT. ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH AROUND 03Z...WITH MAINLY GUSTY OUTFLOW WINDS TO AROUND 30KTS AND LIGHT RAIN. COULD SEE CEILINGS AROUND 6000 FEET AGL...WHICH COULD AFFECT ILS APPROACHES. SOUTHEAST WINDS WILL WEAKEN DURING THE EVENING...BECOMING LIGHT SOUTHWEST TO WEST BY 05Z. CHANCE OF MVFR CONDITIONS WITH THE DEVELOPMENT OF STRATUS AND POSSIBLE FOG. WILL KEEP THE MVFR CONDITONS AS A TEMPO GROUP BETWEEN 11Z AND 15Z. OTHERWISE...A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS AND LIGHT RAIN. VFR CONDITIONS TO PREVAIL...WITH POSSIBLE CEILINGS AROUND 6000 FEET AGL. && .HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TONIGHT OR FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AND AGAIN FRIDAY AFTERNOON. BUT THE STORM MOTION SHOULD BE FAST ENOUGH TO KEEP CONCERNS LOW. RAINFALL AMOUNTS SHOULD BE AROUND A TENTH OF AN INCH. TEMPERATURES NEAR AVERAGE ARE EXPECTED THROUGH SUNDAY. BELOW AVERAGE TEMPERATURES SUNDAY NIGHT THROUGH WEDNESDAY WILL SLOW THE MELTING OF THE MOUNTAIN SNOWPACK. SEVERAL RIVERS IN JACKSON COUNTY ARE OVER BANKFULL. THE COLORADO RIVER IS FORECAST TO RISE AS RESERVOIR RELEASES INCREASE DUE TO MOUNTAIN SNOWMELT. ELSEWHERE IN NORTH CENTRAL COLORADO...OVERALL IMPACTS FROM MOUNTAIN SNOWMELT RUNOFF ARE EXPECTED TO BE LOW. HOWEVER...WITH THE INCREASED CHANCE FOR SCATTERED SHOWERS EARLY NEXT WEEK THERE IS STILL A SLIGHT RISK FOR EVEN HIGHER FLOWS. FLOOD ADVISORIES ARE IN EFFECT FOR RIVERS IN JACKSON COUNTY AND THE COLORADO RIVER IN NORTHERN GRAND COUNTY IN NORTH CENTRAL COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8PM MDT THIS EVENING FOR FIRE ZONES 212..214..216..241..246..247 FOR GUSTY WINDS AND LOW HUMIDITY. && D-L/COOPER
Hazardous weather outlook, Jun 16, 11:12 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT THU JUN 16 2011 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT THU JUN 16 2011 ...RED FLAG WARNING UNTIL 8PM MDT THIS EVENING FOR SUMMIT AND PARK COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY THROUGH THE EARLY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. THE BEST COVERAGE WILL BE NEAR THE WYOMING AND NEBRASKA BORDERS. SOME STORMS COULD BECOME SEVERE...MAINLY NORTH OF A FORT COLLINS TO FORT MORGAN TO LIMON LINE. HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT DUE TO THE INCREASING SHEAR IN THE ATMOSPHERE. GUSTY SOUTHERLY WINDS WILL COMBINE WITH LOW HUMIDITY AND WARM TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONCERNS ACROSS PARK AND SUMMIT COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PERSISTENT SOUTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO THROUGH SUNDAY. IT WILL BE COOLER BY EARLY NEXT WEEK AS A STORM SYSTEM OVER THE GREAT BASIN MAKES ITS WAY ACROSS THE STATE. THERE WILL BE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND...WITH A BETTER CHANCE OF SHOWERS SUNDAY NIGHT AND MONDAY. THE FLOW ALOFT WILL BE NORTHWESTERLY FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS OVER THE WEEKEND...BUT DROP TO BELOW NORMAL THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...SPOTTER REPORTS IN ACCORDANCE TO CRITERIA WILL BE APPRECIATED. D-L/COOPER
In the hours before
Special weather statement, Jun 16, 3:05 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT THU JUN 16 2011 COZ041-045-046-162130- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 305 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY EASTERN ARAPAHOE COUNTY AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER TRAIL...OR 33 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3970 10417 3958 10388 3938 10420 3948 10439 TIME...MOT...LOC 2105Z 218DEG 11KT 3949 10422
Special weather statement, Jun 16, 3:48 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 348 PM MDT THU JUN 16 2011 COZ041-045-046-162215- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 348 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY SOUTHEASTERN ARAPAHOE COUNTY AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER TRAIL...OR 28 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3968 10408 3959 10371 3938 10415 3949 10429 TIME...MOT...LOC 2148Z 232DEG 15KT 3947 10415
Special weather statement, Jun 16, 4:28 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT THU JUN 16 2011 COZ046-162300- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 428 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR AGATE...OR 20 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO AGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3957 10406 3957 10371 3931 10397 3945 10412 TIME...MOT...LOC 2228Z 217DEG 16KT 3948 10394
Local storm report, Jun 16, 5:20 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 E60.00 MPH LINCOLN CO TRAINED SPOTTER
ESTIMATED WIND GUSTS 50 TO 60 MPH.
0453 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 M77.00 MPH LINCOLN CO ASOS
WINDS 35046G77 MPH AT 1649 MDT
0437 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
06/16/2011 M68.00 MPH ADAMS CO TRAINED SPOTTER
SOUTH WINDS SUSTAINED AT 31 MPH. DAVIS WX EQUIP.
0418 PM TSTM WND GST 6 S BENNETT 39.67N 104.42W
06/16/2011 M62.00 MPH ARAPAHOE CO TRAINED SPOTTER
SUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.
&&
BENTONSpecial weather statement, Jun 16, 5:57 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT THU JUN 16 2011
COZ034-036-039>041-170045-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
557 PM MDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHEASTERN JEFFERSON COUNTY
DOUGLAS COUNTY
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS
STORM WAS LOCATED NEAR CHEESMAN RESERVOIR...OR 35 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS
HEAD...CASTLE PINES...WESTCREEK...SPRUCEWOOD...SOUTH PLATTE...
SEDALIA...ROXBOROUGH PARK...PERRY PARK...LOUVIERS...FRANKTOWN...
DECKERS...CHEESMAN RESERVOIR AND CASTLE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 3921 10538 3957 10512 3941 10472 3912 10497
3913 10524
TIME...MOT...LOC 2356Z 215DEG 25KT 3924 10524Local storm report, Jun 16, 7:23 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
723 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
06/16/2011 E60.00 MPH DOUGLAS CO TRAINED SPOTTER
NUMEROUS BROKEN TREE BRANCES IN CASTLE ROCK.
0612 PM TSTM WND DMG LIMON 39.27N 103.69W
06/16/2011 LINCOLN CO PUBLIC
I-70 MILE MARKER 359, 2 18 WHEELERS FLIPPED ON THEIR
SIDES. MILE MARK 357.5, 1 18 WHEELER ON ITS SIDE. WIND
SPEED GUSTS UNKNOWN.
0546 PM HAIL 14 N ARRIBA 39.49N 103.27W
06/16/2011 M0.75 INCH LINCOLN CO TRAINED SPOTTER
MOST HAIL WAS PEA TO MARBLE SIZE
0500 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 E60.00 MPH LINCOLN CO TRAINED SPOTTER
ESTIMATED WIND GUSTS 50 TO 60 MPH.
0453 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 M77.00 MPH LINCOLN CO ASOS
WINDS 35046G77 MPH AT 1649 MDT
0440 PM TSTM WND DMG 2 W STRASBURG 39.73N 104.35W
06/16/2011 ARAPAHOE CO TRAINED SPOTTER
20 TO 40 FOOT SECTION OF BARN KNOCKED OVER ALONG WITH
SEVERAL TREES UPROOTED AND OR KNOCKED DOWN.
0437 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
06/16/2011 M68.00 MPH ADAMS CO TRAINED SPOTTER
SOUTH WINDS SUSTAINED AT 31 MPH. DAVIS WX EQUIP.
0418 PM TSTM WND GST 6 S BENNETT 39.67N 104.42W
06/16/2011 M62.00 MPH ARAPAHOE CO TRAINED SPOTTER
SUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jun 16, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 36 min |
| Jun 16, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 16 min |
| Jun 16, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jun 16, 8:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 23 min |
| Jun 16, 8:33 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 42 min |
| Jun 16, 9:19 PM MDT | Special Weather Statement | BOU | Arapahoe, Elbert | 56 min |
| Jun 17, 12:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 25 min |
| Jun 17, 12:52 PM MDT | Special Weather Statement | BOU | Arapahoe | 23 min |
| Jun 17, 1:36 PM MDT | Special Weather Statement | BOU | Arapahoe | 24 min |
| Jun 17, 1:51 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 39 min |
| Jun 17, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 48 min |
| Jun 17, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 42 min |
| Jun 17, 3:36 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
| Jun 17, 3:46 PM MDT | Tornado Warning | BOU | Elbert | 29 min |
| Jun 17, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Jun 17, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 19 min |
| Jun 17, 5:04 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jun 17, 5:20 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.